English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Higher Weil-Petersson volumes of moduli spaces of stable n-pointed curves.

MPS-Authors
/persons/resource/persons235544

Kaufmann,  R.
Max Planck Institute for Mathematics, Max Planck Society;

/persons/resource/persons235752

Manin,  Yu.
Max Planck Institute for Mathematics, Max Planck Society;

/persons/resource/persons236497

Zagier,  D.
Max Planck Institute for Mathematics, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)
There are no public fulltexts stored in PuRe
Supplementary Material (public)
There is no public supplementary material available
Citation

Kaufmann, R., Manin, Y., & Zagier, D. (1996). Higher Weil-Petersson volumes of moduli spaces of stable n-pointed curves. Communications in Mathematical Physics, 181(3), 763-787.


Cite as: https://hdl.handle.net/21.11116/0000-0004-38EF-1
Abstract
The moduli spaces \barMg,n of stable n-pointed complex curves of genus g carry natural rational cohomology classes ωg,n(a) of degree 2a, which were introduced by Mumford for n=0 and subsequently by \it E. Arbarello and \it M. Cornalba [J. Algebr. Geom. 5, No. 4, 705-749 (1996; Zbl 0886.14007)] for all n. Integrals of products of these classes over \barMg,n are called higher Weil-Petersson volumes; if only ωg,n(1) is involved they reduce to classical WP volumes. \par \it P. Zograf [in: Mapping class groups and moduli spaces of Riemann surfaces, Proc. Workshops Göttingen 1991, Seattle 1991, Contemp. Math. 150, 367-372 (1993; Zbl 0792.32016)] obtained recursive formulas for the classical WP volumes involving binomial coefficients. The authors generalise them in several ways: first they give both recursive formulas and closed formulas involving multinomial coefficients for higher WP volumes in genus 0, secondly they obtain a closed formula for higher WP volumes in arbitrary genus, where the multinomial coefficients get replaced by the less well known correlation numbers \langle τd1 ⋅s τdn\rangle.\par Finally the authors describe the 1-dimensional cohomological field theories occurring in an article by \it M. Kontsevich and \it Yu. Manin with an appendix by \it R. Kaufmann [Invent. Math. 124, No. 1-3, 313-339 (1996; Zbl 0853.14021)] explicitly using the generating function they found for the higher WP volumes in genus 0. This last description has been generalised by \it A. Kabanov and \it T. Kimura [``Intersection numbers and rank one cohomological field theories in genus one'', preprint 97-61, MPI Bonn] to the genus one case.